Alert archive / Louisiana / Flood Watches in 2006
Flood Watch 7, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flood watch at Oct 18, 2006, 2:41 PM CDT for 9 parishes in Louisiana; Hardin County, Tyler County, Texas. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2006, 2:41 PM CDT (19:41 UTC)
- Expired
- Oct 19, 2006, 1:00 PM CDT
- In force
- 22 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- None
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2043 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.5
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flood watch went out at Oct 18, 10:28 AM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Oct 18, 10:28 AM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1028 AM CDT WED OCT 18 2006 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS SE TX & S LA NOW...OVER MANY AREAS WHERE PATCHY DENSE FOG IS STILL LINGERING. THE FOG WILL SLOWLY BURN OFF AND MIX OUT WITH THE CONVECTION IN THE NEXT COUPLE OF HOURS. UPDATED FORECASTS AND GRIDS ACCORDINGLY. DML && .PREV DISCUSSION... (ISSUED 528 AM CDT WED OCT 18 2006) ..ANOTHER HEAVY RAIN EVENT IS STORE THROUGH TOMORROW... DISCUSSION... AREAS OF DENSE FOG OVER SOUTHEAST TEXAS AND SOUTHERN LOUISIANA IS LIMITING VISIBILITY TO LESS THAN 1/4 MILE IN SOME LOCATIONS. THIS FOG IS EXPECTED TO BURN OFF AROUND 9 TO 10 AM. RADAR IS PICKING UP A FEW ISOLATED SHOWERS IN THE GULF SOUTH OF LAKE CHARLES WITH SHOWERS MOVING NORTHWARD. WARM TEMPS THIS MORNING WITH LCH AT 76...BPT 77. AEX IS ON THE COOL SIDE AT 68 WHICH IS OUTSIDE OF THE INFLUENCE OF THE GULF TEMPS. DEW POINTS IN THE GULF ARE IN THE LOW 80S WHILE OVER SE TX AND SRN LA DP ARE RUNNING IN THE UPPER 60S TO LWR 70S. A COLD FRONT IS DROPPING OUT OF THE PLAINS STATES AND MOVING TOWARDS THE REGION THIS MORNING. AS A RESULT SCATTERED SHOWERS AND THUNDERSTORMS TODAY WILL INCREASE TONIGHT AS THE MOISTURE DEPTH INCREASES. THE COMBINATION OF THE UPPER LEVEL JET...MID LEVEL TROF AXIS BACK TO THE WEST AND GULF MOISTURE SPELLS THE INGREDIENTS FOR ANOTHER ROUND OF HEAVY RAIN WITH SOME LOCATIONS GETTING FOUR TO SIX INCHES BEFORE TOMORROW EVENING. WHICH WILL CAUSE SOME ADDITIONAL FLOODING PROBLEMS. IN ADDITION ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE MAINLY DURING THE OVERNIGHT HOURS. WEATHER BREAKS BY TOMORROW EVENING WITH FRIDAY MORNING STARTING OUT WITH MOSTLY CLEAR SKIES AND TEMPS IN THE 50S INLAND A BIT WARMER TOWARDS THE BEACHES. WE ARE IN A PROGRESSIVE PATTERN IN THE ATMOSPHERE WHICH MEANS ANOTHER FRONT DRIVES THROUGH THE REGION ON SUNDAY MORNING. AVIATION... IFR THROUGH 10 AM BECOMING MVFR THROUGH NOON. SHOWERS AND THUNDERSTORMS INCREASING THROUGH THE DAY BECOMING NUMEROUS DURING THE OVERNIGHT HOURS. && .PRELIMINARY POINT TEMPS/POPS... KLCH 88 70 74 59 / 40 70 80 20 KBPT 89 68 72 57 / 40 70 80 20 KAEX 89 66 71 53 / 40 70 80 20 KLFT 88 70 78 60 / 40 70 80 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Oct 18, 9:30 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 930 AM CDT WED OCT 18 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-191015- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 930 AM CDT WED OCT 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY. STORMS ARE EXPECTED TO INCREASE DURING THE OVERNIGHT HOURS AND BECOME MORE WIDESPREAD AS A COLD FRONT DROPPING OUT OF THE PLAIN STATES MOVES DOWN INTO THE REGION TOMORROW. WITH ABUNDANT GULF MOISTURE...HEAVY RAINFALL CAN BE EXPECTED WITH SOME OF THE STORMS. AVERAGE RAINFALL AMOUNTS THROUGH THURSDAY WILL BE AROUND 2 INCHES WITH ISOLATED LOCATIONS PICKING UP FOUR TO SIX INCHES. WHERE THE HEAVY RAIN FALLS....ADDITIONAL FLOODING PROBLEMS WILL BE POSSIBLE. THERE IS ALSO POSSIBILITY THAT SOME STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND OVERNIGHT...WITH ISOLATED STRONG DOWNBURST WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COLD FRONT MOVES THROUGH SOUTHERN LOUISIANA DURING THE AFTERNOON HOURS ON THURSDAY. SHOWERS AND THUNDERSTORMS WILL GRADUALLY TAPER OFF BY THURSDAY EVENING. WE ARE IN A PROGRESSIVE PATTERN IN THE ATMOSPHERE WHICH MEANS ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE REQUESTED.
In the hours before
Local storm report, Oct 18, 2:04 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
204 PM CDT WED OCT 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
10/18/2006 CALCASIEU LA PUBLIC
REPORTS OF UNPASSABLE STREETS AND FLOODED CARS ON 18TH
STREET, PRIEN LAKE RD AND COMMON STREET.
&&
MOGGEDSpecial weather statement, Oct 18, 2:31 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 231 PM CDT WED OCT 18 2006 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-190515- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 231 PM CDT WED OCT 18 2006 ...HEAVY RAINFALL LIKELY AGAIN TONIGHT THROUGH THURSDAY AFTERNOON... A STRONG COLD FRONT WILL MOVE ACROSS THE REGION ON THURSDAY. AS THE FRONT COLLIDES WITH RICH GULF MOISTURE...NUMEROUS SHOWERS AND THUNDERSTORMS WILL RE-DEVELOP LATE TONIGHT AND CONTINUE INTO THURSDAY AFTERNOON. DUE TO THE HIGH MOISTURE CONTENT...ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE EXTREMELY HEAVY RAINFALL. RAINFALL AMOUNTS THROUGH THURSDAY WILL AVERAGE 2 TO 3 INCHES AREA- WIDE...WITH ISOLATED AMOUNTS OF 6 TO 8 INCHES POSSIBLE. WITH SATURATED GROUNDS AND SWOLLEN CREEKS AND BAYOUS...ANY HEAVY RAINFALL WILL PRODUCE THE POSSIBILITY OF FLOODING. A FLOOD WATCH WILL BE IN EFFECT FOR THE ENTIRE AREA THROUGH THURSDAY. ALSO...AS THE STRONG COLD MOVES INTO THE REGION TONIGHT AND THURSDAY...A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE...WITH ISOLATED DOWNBURST WINDS THE MAIN HAZARD. AFTER PLEASANT WEATHER CONDITIONS BEHIND THE FRONT ON FRIDAY AND SATURDAY...ANOTHER COLD FRONT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS ON SUNDAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR UPDATES ON THIS DEVELOPING WEATHER SITUATION. RUA
Local storm report, Oct 18, 2:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
240 PM CDT WED OCT 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
10/18/2006 CALCASIEU LA PUBLIC
WATER ENTERING SCHOOL IN DOWN TOWN LAKE CHARLES.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 1:16 PM CDT | Flash Flood Warning | LCH | Calcasieu | 3 hr |
| Oct 18, 6:54 PM CDT | Flash Flood Warning | LCH | Beauregard, Vernon | 3 hr |
| Oct 18, 5:21 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Tyler | 3 hr |
Nearby
Flood Watches in Louisiana, 2006Flood Watches in Texas, 2006Every flood watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.